Ask the Pharmacist Question:
I am presently using imbruvica for CLL and have had great success in my blood counts. I am experiencing very minor side-effects that have been very tolerable. However, I seem to have heightened anxiety and possibly some depression. I have issues being motivated to do certain tasks. Overall, my energy level is good. It seems to be more of an emotional issue. Do you have any thoughts regarding the connection of imbruvica with these emotional lows or anxiety?
Answer: Anxiety and depression are very common responses to a cancer diagnosis and subsequent oral medication treatments. We would encourage you to talk with your healthcare provider, as they may be able to offer some different options that could ease the impact of taking imbruvica.
Also, I’m not sure if you are already a part of one of our CLL Society support groups. If not, we would highly encourage you to try one, as the symptoms you shared are very common concerns from others who are in your same situation. Sometimes it can be very helpful to hear how others are managing these same struggles in CLL. You can find out more information on how to do that here:
Click on the map location nearest you and it will give you more information on how to join (all groups are meeting virtually right now).